Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

March 25, 2012New Hanover County, North Carolina

NWS Wilmington, NC issued this special weather statement at Mar 25, 2012, 1:26 AM EDT for New Hanover County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2012, 1:26 AM EDT (05:26 UTC)
Expired
Mar 25, 2012, 2:15 AM EDT
In force
49 min
Issued by
NWS Wilmington, NC

County New Hanover County, NC

The radar

The Wilmington radar (KLTX), 70 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 1:46 AM EDTTSTM WND DMG1 E Surf City, NCSHINGLES BLOWN OFF CAFE ROOF AND 150 FT OF CANOPY WAS RIPPED FROM HIGH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS82 KILM 250526
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 AM EDT SUN MAR 25 2012

NCZ105>108-250615-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
126 AM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 215 AM EDT...

AT 126 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITH CREEK...OR ABOUT OVER WILMINGTON...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BAYSHORE...CASTLE
HAYNE...EDGECOMB...HAMPSTEAD...MAPLE HILL...MASONBORO...MOORETOWN...
MYRTLE GROVE...OGDEN...ROCKY POINT AND SCOTTS HILL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3426 7774 3416 7783 3406 7788 3416 7796
      3424 7796 3426 7799 3429 7800 3472 7768
      3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 0526Z 224DEG 28KT 3427 7784

$$

WEISS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 1:19 AM EDT, 7 minutes earlier.

Area forecast discussion, Mar 25, 1:19 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
119 AM EDT SUN MAR 25 2012

.SYNOPSIS...
AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TONIGHT THROUGH SUNDAY...BEFORE MOVING OFFSHORE
SUNDAY NIGHT. DRIER AND COOLER CONDITIONS ARE EXPECTED MONDAY INTO
TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF
WARMING TREND WILL ENSUE DURING THE MIDDLE OF THE WEEK BUT QUICKLY
BE FOLLOWED BY A COLD FRONTAL PASSAGE BY THURSDAY INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 100 AM SATURDAY...JUST A QUICK UPDATE TO CRANK POPS UP TO
70-100 PERCENT ACROSS MOST OF SE NORTH CAROLINA WHERE A REGION OF
STRONG MESOSCALE ASCENT IS IGNITING NEW THUNDERSTORMS AS I WRITE.
THUS FAR CONVECTION HAS REMAINED PARTIALLY CAPPED BY A LAYER OF
RELATIVELY WARM AIR IN THE 600-500 MB LAYER...BUT CONTINUED COLD
ADVECTION ALOFT AS THE UPPER LOW APPROACHES WILL ERODE THIS
CAP...BUT DESTABILIZATION WILL BE SOMEWHAT OFFSET BY CONTINUED
COOLING IN THE LOW LEVELS. WE WILL CLOSELY MONITOR FOR THE POTENTIAL
OF SEVERE THUNDERSTORMS (MAINLY LARGE HAIL) THROUGH THE NIGHT.
PREVIOUS DISCUSSION FROM 1030 PM SATURDAY FOLLOWS...

CURRENT SVR WATCH EXPIRES AT 2 AM SUNDAY FOR THE MAJORITY OF THE ILM
CWA. BASICALLY 2 ROUNDS OF CONVECTION HAVE TRAVERSED THE ILM CWA.
ONE AREA EARLY THIS MORNING AND RATHER WEAK AT THAT...THE 2ND ROUND
THIS AFTERNOON INTO EARLY THIS EVENING. A 3RD ROUND...CONSISTING OF
A N-S LINE ACROSS THE CENTRAL CAROLINAS HAS HAD A DIFFICULT TIME
PROGRESSING INTO THE ILM CWA. AT THIS POINT VIA LATEST 88-D AND SAT
IMAGERY...THE PCPN ACTIVITY IS AFFECTING THE FA ALONG AND WEST OF
I-95. IT SEEMS THAT WHEN THIS ACTIVITY TRIES TO PUSH FURTHER INTO
THE ILM CWA...IT ENCOUNTERS A MUCH MORE STABLE ATMOSPHERE. PER
LATEST SPC MESO PAGE...LIS...CAPE AND EVEN LOW AND MID LEVEL LAPSE
RATES COMPARED TO SURROUNDING FORECAST AREAS...ALL BASICALLY POINT
TO CONVECTION DECREASING BOTH INTENSITY AND COVERAGE. FOR THE MOST
PART WILL FOLLOW THIS GENERAL GUIDELINE FOR THE REMAINDER OF THE
OVERNIGHT PERIOD. THE BEST SHOT FOR SEVERE CONVECTION OVERNIGHT
LOOKS TO BE WITHIN CHS AND CAE CWAS. WITH THE UPPER LOW PUSHING
CLOSER TO THE FA OVERNIGHT...FREEZING LEVELS WILL BE LOWERING AS
WELL AS WET BULB ZEROS AND 50 DBZ CORE HEIGHTS. THIS WILL INCREASE
THE CHANCES FOR HAIL OCCURRENCE FROM TSTMS THAT EVEN LOOK DOCILE.
LOOK ESPECIALLY FOR THE INCREASED HAIL OCCURRENCE AFTER SUNRISE
SUNDAY...AND ESPECIALLY ONCE INSOLATION COMMENCES AS THE UPPER LOW
AND ASSOCIATED COLD POOL TRACKS ACROSS THE FA. AS FOR MIN
TEMPS...HAVE SLOWED THE COOLER AIR FROM INFILTRATING THE FORECAST
AREA...AND THE SAME GOES TO SFC DEWPOINTS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD
POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG
CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS
THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA
DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE
CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC
HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON.
COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN
THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS.

CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT
WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT
AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF
SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY.
UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING
SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY
NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH
MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY
TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL
HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH
TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY
UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER
ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE
RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE
NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE
NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE
MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND
THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN
AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON
FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT
THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS
EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME.

&&

.AVIATION /06Z SATURDAY THROUGH THURSDAY/...
AS OF 06Z...REMNANT LIGHT TO MODERATE RAINFALL ACROSS THE INLAND
EASTERN CAROLINAS (INCL. FLO AND LBT) IS DIMINISHING AND MAY NOT
MAKE IT TO THE COAST. HOWEVER CLOSER TO THE COAST RENEWED CONVECTIVE
DEVELOPMENT HAS TAKEN PLACE WITHIN THE PAST 2 HOURS...WITH LOCALLY
STRONG THUNDERSTORMS IN THE CAPE FEAR REGION INCLUDING ILM.
TEMPORARY MVFR AND POTENTIAL IFR RESTRICTIONS MAY OCCUR THROUGH
08Z...WITH DIMINISHING COVERAGE OF PRECIPITATION AFTERWARDS.
EXTENSIVE MID-LEVEL CEILINGS BEHIND THE CURRENT CONVECTIVE ACTIVITY
SHOULD HELP TO REDUCE THE FOG THREAT...ALTHOUGH MVFR VISIBILITIES
AND SOME POTENTIAL OF LOW STRATUS EXIST INLAND...PARTICULARLY AT
FLO.

SCATTERED CONVECTION WILL AGAIN DEVELOP LATE THIS MORNING INTO THE
AFTERNOON AS THE CORE OF THE UPPER LOW PRESSURE SYSTEM PUSHES
OVERHEAD. ALTHOUGH CONVECTIVE CELLS WILL BE SMALLER IN VERTICAL
EXTENT...VERY COLD TEMPERATURES ALOFT COULD EASILY PRODUCE SMALL
HAIL. SFC WINDS WILL BE SOUTHWEST WITH SUSTAINED WINDS AOB 12 KTS
WITH GUSTS UP TO 20 KTS POSSIBLE. AFTER SUNSET...ANTICIPATE ALL
ACTIVITY TO CALM DOWN WITH VFR CONDITIONS.

EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN
SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY.
POSSIBLE MORNING FOG THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 100 AM SUNDAY...INCREASED THE COVERAGE OF THUNDERSTORMS IN THE
FORECAST TO A NEAR-CERTAINLY ACROSS THE WATERS NEAR AND NORTH OF
CAPE FEAR WHERE RADAR SHOWS A TREMENDOUS INCREASE IN COVERAGE IN THE
PAST HOUR. EVEN THE SOUTH CAROLINA WATERS WILL SEE SCATTERED
THUNDERSTORMS OVER THE NEXT 2-3 HOURS. BIGGEST RISK WITH THESE
STORMS WILL BE HAIL...FREQUENT LIGHTNING...AND REDUCED VISIBILITY IN
HEAVY RAINFALL. PREVIOUS DISCUSSION FROM 1030 PM FOLLOWS...

NORMALLY SSTS THIS TIME OF THE YEAR ARE IN THE 50S TO NEAR 60 AND
THUS WOULD HAVE A LARGE NEGATIVE AFFECT TO CONVECTION WHEN IT TRACKS
OVER THESE WATERS. IN ADDITION...THE MARINE LAYER ONCE IT MOVES OVER
LAND WOULD ALSO HAVE AN EXTINGUISHING AFFECT TO CONVECTION WHEN
ENCOUNTERING IT. AS FOR TODAY...THE ADJACENT ATLANTIC SSTS ARE
RUNNING A GOOD 10 DEGREES HIGHER THAN NORMAL AND ARE SIMILAR TO WHAT
IS EXPERIENCED AT THE END OF APRIL OR DURING THE EARLY MAY TIME
FRAME. THESE CURRENT SSTS SEEM TO WEAKEN THE CONVECTION AFTER IT
MOVES OFF THE MAINLAND...AND OVER THE COASTAL WATERS. HOWEVER...AT
TIMES THEY MAY NOT COMPLETELY WEAKEN THEM TO BELOW SMW CRITERIA.
THEREFORE WILL NEED TO MONITOR TSTMS THRUOUT THE NIGHT. AS FOR
OVERNIGHT WINDS...LOOK FOR SW TO W 15 KT...OCCASIONALLY UP TO 20 KT.
SIGNIFICANT SEAS WILL RUN 2 TO 4 FT...AND BE A COMBO OF A 2 FOOT 8-9
SECOND PERIOD SE GROUND SWELL...AND A 2 TO 3 FT WIND DRIVEN WAVE AT
4 TO 6 SECOND PERIODS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE
WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC
AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE
DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS
FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS
LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE
SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED
2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW.
INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD
SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER
THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR
BEFORE HEADING OUT ON THE WATERS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY
TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR
CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE
COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM
SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY
WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON
VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY
OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START
BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN
ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE
NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE.
SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT
TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...MJC
NEAR TERM...DCH/TRA
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...SGL/TRA
Hazardous weather outlook, Mar 24, 9:02 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
902 PM EDT SAT MAR 24 2012

AMZ250-252-260115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
902 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE
GREATER THAN 30 KT WIND GUSTS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A
THREAT FOR PEA SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-260115-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
902 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE
40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-260115-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
902 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE
40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-260115-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
902 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-260115-
COASTAL HORRY-COASTAL GEORGETOWN-
902 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-260115-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
902 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A
THREAT FOR PEA SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Mar 24, 11:04 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT SAT MAR 24 2012

SCZ039-250330-
WILLIAMSBURG-
1104 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
1130 PM EDT...

AT 1104 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 13
MILES WEST OF GREELEYVILLE...OR ABOUT 11 MILES SOUTH OF MANNING...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...EARLE...
GOURDIN...HEBRON...HEBRON CROSSROADS...MORRISVILLE...NIXONVILLE...
SALTERS...TRIO...WARSAW AND GREELEYVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3372 7998 3377 8000 3383 7991 3389 7988
      3389 7986 3384 7980 3384 7975 3382 7972
      3355 7947 3345 7959 3337 7963 3334 7968
      3331 7968 3332 7974 3337 7979 3340 7986
      3349 7997 3350 8010
TIME...MOT...LOC 0304Z 243DEG 33KT 3354 8019

WEISS
Local storm report, Mar 24, 11:06 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             2 SW FLORENCE           34.16N  79.81W
03/24/2012  M0.75 INCH       FLORENCE           SC   BROADCAST MEDIA

            PUBLIC REPORTED PENNY SIZE HAIL BETWEEN 2ND LOOP RD AND
            3RD LOOP RD IN THE WINDERMERE NEIGHBORHOOD.

&&

EVENT NUMBER ILM1200034

LACORTE
Special weather statement, Mar 25, 12:41 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 AM EDT SUN MAR 25 2012

NCZ096-099-105-250530-
BLADEN-COLUMBUS-INLAND PENDER-
1241 AM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 130 AM EDT...

AT 1242 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 20 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...CARVERS...COUNCIL...
CURRIE...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MURRAY TOWN...PENDERLEA AND POINT CASWELL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3457 7774 3422 7845 3446 7850 3461 7831
      3457 7825 3473 7811 3474 7801 3472 7799
      3473 7796
TIME...MOT...LOC 0442Z 228DEG 34KT 3443 7834

WEISS
Local storm report, Mar 25, 12:42 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 AM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     MARINE TSTM WIND SOUTHPORT               33.92N  78.02W
03/24/2012  M41 MPH          BRUNSWICK          NC   MESONET

            WIND OBSERVED AT THE CAPE FEAR PILOTS STATION

&&

EVENT NUMBER ILM1200035

DCH
Special weather statement, Mar 25, 12:54 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1254 AM EDT SUN MAR 25 2012

NCZ107>110-250530-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
1254 AM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 130 AM EDT...

AT 1254 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BALD HEAD ISLAND...OR ABOUT 10 MILES SOUTH OF CAROLINA BEACH...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...LELAND...
WILMINGTON...BISHOP...BOILING SPRING LAKES...MASONBORO...MILL
CREEK...MYRTLE GROVE...SEAGATE...SILVER LAKE...SMITH CREEK AND
SOUTHPORT.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3415 7783 3407 7787 3397 7790 3390 7794
      3383 7795 3383 7796 3387 7802 3388 7803
      3389 7806 3397 7820 3433 7802 3423 7777
TIME...MOT...LOC 0454Z 204DEG 32KT 3391 7793

WEISS
Special weather statement, Mar 25, 1:26 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 AM EDT SUN MAR 25 2012

NCZ105>108-250615-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
126 AM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 215 AM EDT...

AT 126 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITH CREEK...OR ABOUT OVER WILMINGTON...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BAYSHORE...CASTLE
HAYNE...EDGECOMB...HAMPSTEAD...MAPLE HILL...MASONBORO...MOORETOWN...
MYRTLE GROVE...OGDEN...ROCKY POINT AND SCOTTS HILL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3426 7774 3416 7783 3406 7788 3416 7796
      3424 7796 3426 7799 3429 7800 3472 7768
      3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 0526Z 224DEG 28KT 3427 7784

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:28 PM EDTSpecial Weather StatementILMDarlington, Florence62 min
Mar 24, 9:26 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Marlboro64 min
Mar 24, 10:25 PM EDTSpecial Weather StatementILMFlorence, Marion, Williamsburg65 min
Mar 24, 11:04 PM EDTSpecial Weather StatementILMWilliamsburg26 min
Mar 25, 1:26 PM EDTSpecial Weather StatementILMDarlington34 min
Mar 25, 2:00 PM EDTSpecial Weather StatementILMFlorence60 min
Mar 25, 2:35 PM EDTSpecial Weather StatementILMWilliamsburg55 min
Mar 25, 3:39 PM EDTSpecial Weather StatementILMDillon66 min
Mar 25, 4:21 PM EDTSpecial Weather StatementILMDillon, Marion54 min
Mar 24, 10:43 PM EDTSpecial Weather StatementILMBladen47 min
Mar 25, 12:41 AM EDTSpecial Weather StatementILMPender49 min
Mar 25, 12:54 AM EDTSpecial Weather StatementILMNew Hanover36 min
Mar 25, 1:34 PM EDTSpecial Weather StatementILMPender56 min
Mar 25, 2:38 PM EDTSpecial Weather StatementILMPender37 min
Mar 25, 3:21 PM EDTSevere Thunderstorm WarningILMPender38 min
Mar 25, 4:06 PM EDTSpecial Weather StatementILMPender54 min
Mar 25, 4:37 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender38 min
Mar 25, 4:50 PM EDTSpecial Weather StatementILMRobeson55 min
Mar 25, 5:09 PM EDTSpecial Weather StatementILMNew Hanover36 min
Mar 25, 5:18 PM EDTSpecial Weather StatementILMColumbus27 min
Mar 25, 5:35 PM EDTSpecial Weather StatementILMBladen55 min
Mar 25, 6:30 PM EDTSpecial Weather StatementILMBrunswick45 min
Mar 25, 6:39 PM EDTSpecial Weather StatementILMBladen, Columbus66 min
Mar 25, 7:10 PM EDTSevere Thunderstorm WarningILMBrunswick19 min
Mar 25, 7:48 PM EDTSpecial Weather StatementILMBladen42 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.